LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Gabapentin and Weight increase

 - UBBFriend: Email this page to someone!    
Author Topic: Gabapentin and Weight increase
kam
Honored Contributor (10K+ posts)
Member # 3410

Icon 1 posted      Profile for kam     Send New Private Message       Edit/Delete Post   Reply With Quote 
It really is looking like it is the gabapentin that is causing me to gain weight.

But, the positives of taking it out weight the negatives...pun intended.

I was not able to wait as long as needed in my primary doctor's office during my last appt.

I have rescheduled but it will be another 3 weeks.

He is the one who prescribed the gabapentin.

I am now taking 6 pills a day.

Wondering how this works.

Will my weight level off after whatever amount of gabapentin he suggests I use gets to that level??

He has been increasing it each time I go. With saying he will increase the dosage next time so I will not need to take so many pills a day.

Not sure I am making sense here.

When I asked him about the weight gain...he said he thought it was just due to me not getting enough exercise.

But, I am able to move about more now since taking the gabapentin than before taking it.

Although, it is not at all what I was doing before lyme and company.

Posts: 15927 | From Became too sick to work or do household chores in 2001. | Registered: Dec 2002  |  IP: Logged | Report this post to a Moderator
Blackstone
LymeNet Contributor
Member # 9453

Icon 1 posted      Profile for Blackstone     Send New Private Message       Edit/Delete Post   Reply With Quote 
All of the anti-seizure neuro-pain drugs like neurontin and lyrica, cause weight gain. I'm not sure about neurontin, but lyrica says 10% your body mass again on average. This is a well known side effect of these drugs.
Posts: 685 | From East coast, USA | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
kam
Honored Contributor (10K+ posts)
Member # 3410

Icon 1 posted      Profile for kam     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am just wondering if I will continue to gain weight or if it starts to level off.

It seems I keep going up a size each time the primary doctor increases the dosage of gabapentin.

Thanks in advance.

Posts: 15927 | From Became too sick to work or do household chores in 2001. | Registered: Dec 2002  |  IP: Logged | Report this post to a Moderator
Marz
Frequent Contributor (1K+ posts)
Member # 3446

Icon 1 posted      Profile for Marz     Send New Private Message       Edit/Delete Post   Reply With Quote 
I take only 50 mg lyrica before bed to help me sleep through the night.

I've gained a little weight as a result which is good thing for me.

Odd thing is it's ruined my taste buds, so you'd think I'd have lost weight. There doesn't seem to be much point to eating except to stop the hunger pangs.

My LLMD said to try taking only 25 mg when I talked to her a couple days ago. She thinks it's the lyrica causing the loss of taste. I tried it, but now wake up every two hours.

Maybe you could try to reduce your dose to see if it still helps with pain?

I seem to be very sensitive to this drug and it doesn't take much for it to work.

When on only 50 mg per day after two months, still feel off balance during the day.

Posts: 1278 | From USA | Registered: Dec 2002  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.